Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 42, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 21, 2007, 2:37 AM CDT for McKenzie County, North Dakota. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2007, 2:37 AM CDT (07:37 UTC)
- Expired
- May 21, 2007, 3:30 AM CDT
- In force
- 53 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County McKenzie County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 7.6 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 343 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 210738 SVRBIS NDC053-210830- /O.NEW.KBIS.SV.W.0042.070521T0737Z-070521T0830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 237 AM CDT MON MAY 21 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MCKENZIE COUNTY IN NORTHWEST NORTH DAKOTA... * UNTIL 330 AM CDT(230 AM MDT) * AT 135 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 16 MILES SOUTHWEST OF SATHER DAM...OR ABOUT 46 MILES SOUTHWEST OF WILLISTON...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SATHER DAM AROUND 145 AM MDT... ALEXANDER AROUND 300 AM CDT... RAWSON AROUND 305 AM CDT... ARNEGARD AROUND 310 AM CDT... WATFORD CITY AROUND 320 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING..AND AWAY FROM WINDOWS. LAT...LON 4789 10404 4749 10403 4776 10303 4810 10309 $$ NH
3 follow-up statements
000 WWUS53 KBIS 210752 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 251 AM CDT MON MAY 21 2007 NDC053-210830- /O.CON.KBIS.SV.W.0042.000000T0000Z-070521T0830Z/ MCKENZIE ND- 251 AM CDT MON MAY 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT(230 AM MDT) FOR NORTHERN MCKENZIE COUNTY... AT 248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 9 MILES WEST OF SATHER DAM...OR ABOUT 35 MILES SOUTHWEST OF WILLISTON...MOVING NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTHWEST OF SATHER DAM AROUND 155 AM MDT... CARTWRIGHT AROUND 300 AM CDT... CHARBONNEAU AROUND 315 AM CDT... ALEXANDER AROUND 320 AM CDT... 6 MILES NORTHWEST OF RAWSON AROUND 325 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4789 10404 4756 10403 4776 10303 4810 10309 $$ NH
000
WWUS53 KBIS 210816
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
316 AM CDT MON MAY 21 2007
NDC053-210830-
/O.CON.KBIS.SV.W.0042.000000T0000Z-070521T0830Z/
MCKENZIE ND-
316 AM CDT MON MAY 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM
CDT(230 AM MDT) FOR NORTHWESTERN MCKENZIE COUNTY...
AT 308 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR CHARBONNEAU...OR ABOUT 21 MILES
SOUTH OF WILLISTON...MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHERN MCKENZIE COUNTY AROUND 330 AM CDT...
IN ADDITION TO LARGE HAIL...FREQUENT LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING CAN BE A
KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
LAT...LON 4789 10404 4769 10381 4789 10320 4806 10325
4801 10370
$$
NH000
WWUS53 KBIS 210833
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
332 AM CDT MON MAY 21 2007
NDC053-210842-
/O.EXP.KBIS.SV.W.0042.000000T0000Z-070521T0830Z/
MCKENZIE ND-
332 AM CDT MON MAY 21 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MCKENZIE COUNTY
EXPIRES AT 330 AM CDT(230 AM MDT)...
THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT. HOWEVER...SMALL HAIL...HEAVY RAIN...AND
DANGEROUS CLOUD TO GROUND LIGHTNING WILL CONTINUE FOR THE NEXT 20
MINUTES.
LAT...LON 4789 10404 4769 10381 4789 10320 4806 10325
4801 10370
$$
NHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 3:49 PM CDT, 10 hours 48 minutes earlier.
Area forecast discussion, May 20, 3:49 PM CDT, 10 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 349 PM CDT SUN MAY 20 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... MAIN CONCERN WILL BE SEVERE WEATHER THREAT TONIGHT AND MONDAY. CURRENTLY...WARM FRONTAL BOUNDARY SHOWING UP NICELY ACROSS NORTHERN SOUTH DAKOTA INTO SFC LOW OVER SOUTHWEST SOUTH DAKOTA. AS SHORTWAVE MOVES NORTHEAST ACROSS MONTANA AND WYOMING EXPECT THUNDERSTORMS TO INITIATE ACROSS MT/WY AND MOVE INTO WRN ND THIS EVENING. CLOUD COVER WITH VERY COOL BOUNDARY LAYER WILL INHIBIT THUNDERSTORMS INITIALLY ACROSS CENTRAL NORTH DAKOTA ALTHOUGH AN ELEVATED STORM IS POSSIBLE NORTH OF THE WARM FRONT THIS EVENING. WARM FRONTAL BOUNDARY SHOULD BECOME MORE ACTIVE LATER THIS EVENING AND OVERNIGHT. SURFACE LOW AND BAROCLINIC ZONE WILL REMAIN IN PLACE MONDAY AND MONDAY NIGHT SETTING UP POTENTIAL FOR A PRECIP EVENT FOR THE REGION. AT THIS TIME FEEL AROUND AN INCH TO 1.5 INCHES OF RAINFALL IS LIKELY ACROSS PORTIONS OF CENTRAL ND NEXT 36 TO 48 HOURS. WILL MAX TEMPS ACROSS THE WEST ON WEST SIDE OF LOW WHERE HIGHS WILL STRUGGLE TO GET INTO THE 60S MONDAY...TUESDAY...AND WEDNESDAY. .LONG TERM...THURSDAY THROUGH SUNDAY NIGHT... THE EXTENDED FORECAST MODELS HAVE BECOME A BIT MUDDLED TOWARDS THE END OF NEXT WEEK AND INTO NEXT WEEKEND. BOTH THE GFS AND EUROPEAN MODELS WANT TO BRING ANOTHER UPPER LEVEL SHORT WAVE TROUGH OVER THE NORTHERN PLAINS THURSDAY/SATURDAY AFTER THIS MID-WEEKS TROUGH LIFTS NORTHEAST NORTH OF MINNESOTA. INCONSISTENCIES ABOUND THOUGH ON WHERE THIS FEATURE WILL TRACK ALONG WITH TIMING ISSUES. HOWEVER...WITH BOTH MODELS IN SOMEWHAT OF AGREEMENT...WENT AHEAD AND POPULATED SLIGHT CHANCE POPS FOR THURSDAY NIGHT THROUGH SATURDAY. LEFT THE REMAINDER DRY FOR NOW. ALSO COOLED DAYTIME HIGHS AS WELL. DESPITE WHERE THIS SECOND UPPER LEVEL FEATURE DECIDES TO RESIDE...NO GOOD WARM-UP SEEMS TO BE ON THE HORIZON WITH BELOW NORMAL SEASONAL DAYTIME TEMPERATURES THROUGH THE LONG TERM PERIOD BECOMING EVER MORE LIKELY. && .AVIATION... MVFR AND IFR CIGS AND VIS ARE ONCE AGAIN PERSISTING OVER SOUTHWEST AND CENTRAL NORTH DAKOTA THIS AFTERNOON. NAM 925MB RH PROGS AGAIN DOING A PRETTY DECENT JOB AT HANDLING THIS LOW STRATUS. LOOKS LIKE TONIGHT WILL SEE A REPEAT WITH LOW CIGS RE-EXPANDING TO INCLUDE MUCH OF WEST AND CENTRAL ND LATER THIS EVENING AND OVERNIGHT. ISOLD TO SCT TSRA WILL SPREAD INTO WEST AND CENTRAL ROUTES AS WELL TONIGHT. THE BEST CHANCE FOR STRONG TO SEVERE STORMS IS LOOKING TO BE OVER THE WESTERN HALF OF ND LATE. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && WAA/NH
Hazardous weather outlook, May 20, 5:25 AM CDT, 21 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 525 AM CDT SUN MAY 20 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-211030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 525 AM CDT SUN MAY 20 2007 /425 AM MDT SUN MAY 20 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY...AND A GOOD CHANCE OF THUNDERSTORMS TONIGHT. SOME STORMS MAY REACH SEVERE LIMITS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS ARE LIKELY MONDAY AND TUESDAY. SOME STORMS MAY REACH SEVERE LIMITS MONDAY AND MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. JV
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 3:12 AM CDT | Severe Thunderstorm Warning | BIS | Williams | 63 min |
| May 21, 3:28 AM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 62 min |
| May 21, 4:50 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 55 min |
| May 21, 5:42 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 63 min |
| May 21, 5:57 PM CDT | Tornado Warning | BIS | Ward | 33 min |
| May 21, 5:58 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Sheridan | 62 min |
| May 21, 6:21 PM CDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 54 min |
| May 21, 6:25 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 65 min |
| May 21, 6:36 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 54 min |
| May 21, 6:41 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 64 min |
| May 21, 6:46 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail | 59 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.